Differential and Integral Equations

Stability of standing waves for nonlinear Schrödinger equations with potentials

Reika Fukuizumi and Masahito Ohta

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the stability of standing waves $e^{i \omega t}\phi_{\omega}(x)$ for a nonlinear Schrödinger equation with an attractive power nonlinearity $|u|^{p-1}u$ and a potential $V(x)$ in $\mathbb R^n$. Here, $\omega\in \mathbb R$ and $\phi_{\omega}(x)$ is a ground state of the stationary problem. Under suitable assumptions on $V(x)$, we show that $e^{i \omega t}\phi_{\omega}(x)$ is stable for $p <1+4/n$ and sufficiently large $\omega$, or for $1 <p <2^*-1$ and $\omega$ close to $-\lambda_1$, where $\lambda_1$ is the lowest eigenvalue of the operator $-\Delta+V(x)$. We give an improvement of previous results such as Rose and Weinstein [19], or Grillakis, Shatah and Strauss [11], for unbounded potentials $V(x)$ which cannot be treated by the standard perturbation argument.

Article information

Differential Integral Equations, Volume 16, Number 1 (2003), 111-128.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]
Secondary: 35A15: Variational methods 35B35: Stability


Fukuizumi, Reika; Ohta, Masahito. Stability of standing waves for nonlinear Schrödinger equations with potentials. Differential Integral Equations 16 (2003), no. 1, 111--128. https://projecteuclid.org/euclid.die/1356060699

Export citation